Alert archive / Massachusetts / Gale Warnings in 2010
Gale Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 19, 2010, 3:37 AM EST. It took effect at Feb 19, 2010, 6:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2010, 3:37 AM EST (08:37 UTC)
- In effect from
- Feb 19, 2010, 6:00 AM EST
- Expired
- Feb 19, 2010, 8:06 PM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
112 WHUS71 KBOX 190837 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 337 AM EST FRI FEB 19 2010 ANZ232>235-237-254>256-191645- /O.UPG.KBOX.GL.A.0008.100219T1100Z-100220T0500Z/ /O.NEW.KBOX.GL.W.0010.100219T1100Z-100220T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 337 AM EST FRI FEB 19 2010 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS IN THE SOUTH COASTAL WATERS SHOULD BRIEFLY GUST TO AROUND 35 KNOTS NEAR OR JUST AFTER SUNRISE AND THEN PROBABLY AGAIN LATE THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-191645- /O.EXB.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ /O.UPG.KBOX.GL.A.0008.100219T1100Z-100220T0500Z/ CAPE COD BAY- 337 AM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS ON CAPE COD BAY WILL GUST BETWEEN 25 AND 33 KNOTS FROM TIME TO TIME TODAY THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-250-251-191645- /O.EXT.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 337 AM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH AT LEAST SATURDAY IN THE NORTHEAST MASSACHUSETTS COASTAL WATERS AND NARRAGANSETT BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
611 WHUS71 KBOX 191624 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1124 AM EST FRI FEB 19 2010 ANZ232>235-237-254>256-200030- /O.CON.KBOX.GL.W.0010.000000T0000Z-100220T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1124 AM EST FRI FEB 19 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WESTERLY WINDS IN THE SOUTH COASTAL WATERS SHOULD BRIEFLY GUST TO AROUND 35 KNOTS LATE THIS AFTERNOON OR EVENING ACROSS THE COASTAL WATERS SOUTH OF NEW ENGLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-231-236-250-251-200030- /O.CON.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1124 AM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS THE NORTHEAST COASTAL WATERS...CAPE COD BAY AND NARRAGANSETT BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
372 WHUS71 KBOX 192115 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EST FRI FEB 19 2010 ANZ232-254-200515- /O.CAN.KBOX.GL.W.0010.000000T0000Z-100220T0500Z/ /O.EXA.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 415 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS NANTUCKET SOUND AND THE COASTAL WATERS EAST OF CAPE COD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-237-200515- /O.CAN.KBOX.GL.W.0010.000000T0000Z-100220T0500Z/ /O.EXB.KBOX.SC.Y.0022.000000T0000Z-100220T1700Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 415 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH SATURDAY MORNING ACROSS THE SOUTH COASTAL SOUNDS OF MASSACHUSETTS AND RHODE ISLAND...AS WELL AS BUZZARDS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-200500- /O.CON.KBOX.GL.W.0010.000000T0000Z-100220T0500Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 PM EST FRI FEB 19 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WESTERLY WINDS IN THE SOUTH COASTAL WATERS SHOULD BRIEFLY GUST TO AROUND 35 KNOTS LATE THIS AFTERNOON AND EVENING ACROSS THE COASTAL WATERS SOUTH OF THE ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ236-200515- /O.EXT.KBOX.SC.Y.0022.000000T0000Z-100220T1700Z/ NARRAGANSETT BAY- 415 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH SATURDAY MORNING ACROSS NARRAGANSETT BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-231-250-251-200515- /O.CON.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 415 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS BETWEEN 25 AND 33 KNOTS WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS THE NORTHEAST COASTAL WATERS...CAPE COD BAY AND BOSTON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
263 WHUS71 KBOX 200106 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 806 PM EST FRI FEB 19 2010 ANZ255-256-200915- /O.CAN.KBOX.GL.W.0010.000000T0000Z-100220T0500Z/ /O.EXA.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 806 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. ALTHOUGH WINDS HAVE DIMINISHED BELOW GALE FORCE THIS EVENING... GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED INTO AT LEAST SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>232-250-251-254-200915- /O.CON.KBOX.SC.Y.0022.000000T0000Z-100220T2200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 806 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>237-200915- /O.CON.KBOX.SC.Y.0022.000000T0000Z-100220T1700Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 806 PM EST FRI FEB 19 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 19, 12:58 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 19, 12:58 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EST FRI FEB 19 2010
.SYNOPSIS...
PERSISTENT LOW PRESSURE NEAR THE CANADIAN MARITIMES WILL RESULT IN
MAINLY DRY...BLUSTERY AND SEASONABLE WEATHER THROUGH THIS WEEKEND.
NEW LOW PRESSURE MOVING NORTHEAST FROM THE MID ATLC STATES LATE MON
TO THE NEW ENGLAND COAST TUE...MAY BE REPLACED BY ANOTHER COASTAL LOW
BY THU. THIS SHOULD RESULT IN PERIODS OF MIXED WINTRY WEATHER NEXT
TUE INTO FRI.
&&
.NEAR TERM /UNTIL NOON TODAY/...
WIND ADVY ISSUED JUST BEFORE 9P...CONTINUES THROUGH AT LEAST DAWN.
HAD SUSTAINED 27 KT AT ORH AND GUSTS FROM ORH TO BAF PSF AND ALB
BETWEEN 36-43 KT 21Z-02Z. SUSTAINED 24 KTS AT BAF AT MIDNIGHT.
SPOT CK OF 00Z/19 NAM MODEL DATA SUGGESTS AND THE 00Z/19 ALB SOUNDING
OF NEARLY DRY ADIABATIC LAPSE RATE 4000FT DEEP SUGGESTS WE ARE HAVING
GUSTS FROM 4000 FT TRANSFER DOWN TO 1000 FT... AND EXPECT THIS WILL
PULSE UP AND DOWN OVERNIGHT AND EVEN FRIDAY. FOR NOW THE ADVY JUST FOR
TONIGHT. SUSPECT HIGH PROFILE VEHICLES MAY BE SURPRISED HOW BREEZY IT
IS ON SOME OF THOSE E-W ROUTES. MODEL GUIDANCE SUGGEST THE 850 CORE
40-50M KT WINDS WILL REMAIN OVER THE W 2/3RDS OF SNE THRU FRIDAY.
WE RERAN MXG HTS OFF THE 00Z/19 NAM AND THEN RAN GUST ALGORITHMS FROM
THE GFS AND NAM AND HAD TO POWER TO GET THE VALUES WE ARE SEEING. THE
GFS GUST ALG IS A BETTER FIT FOR THE GUSTS AT MIDNIGHT AND WAS USED
THROUGH SATURDAY.
SUSTAINED WIND IS A 50 50 BLEND OF THE 00Z/19 NCEP MOS.
SUSPECT THAT THE ADVY WILL BE CONTINUED INTO FRI"DAY" IN OUR 4AM
PACKAGE BUT NEED TO REEVALUATE AT 3AM.
&&
.SHORT TERM /NOON TODAY THROUGH 6 PM SATURDAY/...
FRIDAY LOOKS TOE BE SIMILAR TO TODAY WITH A MIX OF SUNSHINE AND
CLOUDS...WITH THE MORE SUNSHINE DURING THE AFTERNOON SOUTH OF I-90.
EXPECTING GRADUAL CLEARING FRIDAY NIGHT. A BLEND OF THE MOS GUIDANCE
TEMPERATURES LOOKS REASONABLE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
PERSISTENT STACKED LOW PRESSURE NEAR THE CANADIAN MARITIMES WILL
PROVIDE FOR MAINLY DRY AND BLUSTERY WEATHER THROUGH THE WEEKEND.
DAYTIME TEMPERATURES OVER THE WEEKEND LOOK TO BE NEAR OR JUST ABOVE
NORMAL VALUES. MAVMOS GUIDANCE GENERALLY ACCEPTED SINCE IT HAS HAD A
PRETTY DECENT TRACK RECORD WITH THE WARMER DAYTIME TEMPS OVER THE
LAST WEEK OR SO DESPITE SNOW COVER IN MOST AREAS.
THE NEXT STORM SYSTEM TO LIKELY AFFECT SOUTHERN NEW ENGLAND COMES IN
THE FORM OF A SOUTHERN STREAM WAVE LATE MONDAY THROUGH TUESDAY. THERE
IS STILL A LOT OF UNCERTAINTY IN THE EVENTUAL EVOLUTION OF THIS
SYSTEM. LOW CONFIDENCE EXISTS EVEN IN LARGER SCALE EVOLUTION. IN ANY
EVENT...WE LIKED A GFS/ECMWF COMPROMISE /BOTH MODELS ARE PRETTY CLOSE
FOR A 4-5 DAY FORECAST/. THEREFORE...WE HAVE A CHANCE OF SNOW
STARTING LATE MONDAY OR MONDAY NIGHT LASTING THROUGH TUESDAY.
HOWEVER...THERMAL PROFILES AND DRY-SLOT ISSUES MAY COME INTO PLAY AND
MESS WITH PRECIP TYPES MAINLY SOUTH OF THE MASS PIKE...WHICH IS
TYPICAL OF A SW FLOW EVENT. A LATE DEVELOPING COMMA HEAD MAY TRY TO
FORM BUT IT IS WAY TOO EARLY TO SPECULATE ON THAT POSSIBILITY. IN A
NUTSHELL...A LIGHT TO MODERATE SNOW EVENT IS POSSIBLE FOR
SNE...MAINLY ON TUE. CLOUDS AND SNOW SHOWERS COULD PERSIST WED AND
THURS AND STORM SYSTEM IS SLOW TO MOVE AWAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
OVERNIGHT...MODERATE CONFIDENCE OF VFR CONDITIONS FOR THE MAJORITY OF
THE TIME. MAY CONTINUE TO SEE SOME MVFR CIGS ACROSS THE INTERIOR. WNW
WINDS GUST 25 TO 35 KT AT TIMES ESP BOS ORH BAF MHT.
FRIDAY AND FRIDAY NIGHT...VFR SCT-BKN CLOUDS. HIGH CONFIDENCE FRIDAY
IN WNW WIND GUSTS 25-35 KTS ALL TAF SITES.
SKYCOVER FCST IS A 40 30 30 BLEND OF 00Z/19 GFS MOS GUIDE AND THE RAW
RH ALG OF THE GFS AND NAM. RGEM SKY GOT OFF TO A BAD START AND WAS
NOT USED.
CIGS WERE RUN OFF THE 00Z/19 GFS RH PRED HT WHICH HAD A BETTER
INITIALIZATION.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY THROUGH SUNDAY...MEDIUM TO HIGH CONFIDENCE IN VFR
CONDITIONS...ALTHOUGH THERE COULD BE A GOOD AMOUNT OF STRATOCU AROUND
THAT BRINGS CIGS DOWN TO MVFR ACROSS THE INTERIOR. NW SFC WIND GUSTS
AROUND 25 KT.
MONDAY...MAY SEE MVFR-IFR CONDITIONS MAY ARRIVE SOMETIME MONDAY
NIGHT IN SNOW. VERY LOW CONFIDENCE ON THE ARRIVAL AT THIS POINT.
TUESDAY...MODERATE CONFIDENCE IN MVFR CONDITIONS WITH IFR CONDITIONS
POSSIBLE IN SNOW OR MIXED PRECIP.
&&
.MARINE...
ISSUED GALE WATCH AT 9 PM...COMBINATION OF GUSTINESS ON LAND VCNTY
ORH TO BAF PSF AND ALB 21Z/18-02Z/19 PLUS THE 18Z/18 GFS AND 00Z/19
NAM CONTG TO ADVERTISE 35-40 KT TRANSFER S COAST PROMPTED ME TO TRY
AND GIVE SOME LEAD TIME THERE. HAVE BEEN CONSERVATIVE ON THIS EVENT
DUE TO THE DISAPPOINTING FAILURE OF THE NON-GALE ON THE E MASS WATERS IN
THE DEPARTING SNOW EVENT FROM 2 EVENINGS AGO BUT THE CUES ARE CYCLE
TO CYCLE CONSTANT AND THE GUST ALGS THAT WE USE ARE DOING A GOOD JOB
TONIGHT. PLS SEE MWW.
ELSEWHERE...SMALL CRAFT ADVISORY CONTINUES FOR GUSTY WINDS ACROSS THE
NE MASS COASTAL WATERS AND NARR BAY TONIGHT INTO FRIDAY...AND LIKELY
INTO FRIDAY NIGHT AS WELL.
SEAS BUILD ACROSS THE WATERS...WITH THE HIGHEST SEAS SOUTH AND EAST
OF NANTUCKET BY FRIDAY AFTERNOON.
OUTLOOK...SATURDAY THROUGH TUESDAY...
PERSISTENT LOW PRESSURE OVER THE CANADIAN MARITIMES WILL ALLOW FOR
GUSTY NWLY WINDS THROUGH THE WEEKEND. SCA GUSTS AND SEAS LIKELY.
MONDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA DURING THE
DAYLIGHT HOURS. THERE IS A LOW PROBABILITY OF A COASTAL STORM THAT
MAY BEGIN TO AFFECT THE SOUTHERN OUTER WATERS MONDAY NIGHT.
TUESDAY...CHANCE OF RESURGING OF SCA CONDITIONS ASSOCIATED WITH
POSSIBLE COASTAL LOW.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR MAZ002>004-
008>012-016-026.
NH...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR NHZ011-015.
RI...NONE.
MARINE...GALE WATCH FROM 6 AM EST THIS MORNING THROUGH THIS EVENING FOR
ANZ231>235-237-254>256.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ230-236-
251.
SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ250.
&&
SYNOPSIS...DRAG/EKSTER 1256A
NEAR TERM...DRAG 1256A
SHORT TERM...DRAG/BELK 1256A
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER 1256A
MARINE...DRAG/BELK/EKSTER 1256AHazardous weather outlook, Feb 18, 4:13 AM EST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EST THU FEB 18 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 413 AM EST THU FEB 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DEVELOPING COASTAL LOW PRESSURE WILL BRING THE POTENTIAL FOR A WINTER STORM SOMETIME MONDAY NIGHT INTO MID WEEK. CONSIDERABLE UNCERTAINTY CONTINUES REGARDING THE EVOLUTION AND ASSOCIATED WINTRY IMPACTS HERE IN SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-190915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 AM EST THU FEB 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY OF GALE FORCE WESTERLY GUSTS IN THE SOUTHERN COASTAL WATERS FRIDAY AND A LOW PROBABILITY OF GALES SOMETIME NEXT TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:01 PM EST | Wind Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester | 8 hr |
| Feb 18, 9:08 PM EST | Gale Watch | BOX | 6 hr |
Nearby
Gale Warnings in Massachusetts, 2010Every gale warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.